MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. OSCILLATING SAW BLADE CUTTING: 90MM L X 20MM W X 1.19MM THICK; SURGICAL SAW BLADE, OSCILLATING, SINGLE-USE

ZIMMER SURGICAL, INC. OSCILLATING SAW BLADE CUTTING: 90MM L X 20MM W X 1.19MM THICK; SURGICAL SAW BLADE, OSCILLATING, SINGLE-USE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event has been recorded by zimmer biomet under (b)(4).Phone number: (b)(6).Foreign (china).The blade was returned with the outer package opened, but the inner packaging was still sealed with the blade inside.Visual inspection confirmed the outer packaging had a small perforation that went all the way through to the inner packaging and compromised the sterilization of the product.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that outside of surgery the sterile package was broken at the distributor.There was no patient involvement and no impact to patient and/ or user.Due diligence information complete.No additional event information available.During evaluation, it was discovered that the outer packaging had a small perforation that went all the way through to the inner packaging and compromised the sterilization of the product.

Brand Name
OSCILLATING SAW BLADE CUTTING: 90MM L X 20MM W X 1.19MM THICK
Common Device Name
SURGICAL SAW BLADE, OSCILLATING, SINGLE-USE
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key17180896
Report Number0001526350-2023-00616
Device Sequence Number20441466
Product Code GFA
UDI-Device Identifier00889024496064
UDI-Public(01)00889024496064(11)220718(17)270718(10)409939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20090119AGC
Device Lot Number409939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose